Desensitizing control for the heat equation with respect to domain variations
Journal de l’École polytechnique — Mathématiques, Volume 9 (2022), pp. 1397-1429.

This article is dedicated to desensitizing issues for a quadratic functional involving the solution of the linear heat equation with respect to domain variations. This work can be seen as a continuation of [28], insofar as we generalize several of the results it contains and investigate new related properties. In our framework, we consider variations of the spatial domain on which the solution of the PDE is defined at each time, and investigate three main issues: (i) approximate desensitizing, (ii) approximate desensitizing combined with an exact desensitizing for a finite-dimensional subspace, and (iii) exact desensitizing. We provide positive answers to questions (i) and (ii) and partial results to question (iii).

Cet article est dédié à l’étude de problèmes de désensibilisation par rapport à des variations du domaine, pour des fonctionnelles quadratiques dépendant de la solution de l’équation de la chaleur linéaire. Ce travail peut être vu comme la suite du travail [28], dans la mesure où nous généralisons un certain nombre de résultats qu’il contient, et où nous nous intéressons à de nouvelles propriétés en lien avec ce travail. Nous considérons des variations du domaine spatial sur lequel la solution de l’EDP est définie, et nous nous intéressons à trois questions : (i) désensibilisation approchée, (ii) désensibilisation approchée couplée avec une propriété de désensibilisation exacte sur un sous-espace vectoriel de dimension finie, (iii) désensibilisation exacte. Nous donnons des réponses positives aux points (i) et (ii), et des résultats partiels au point (iii).

Received:
Accepted:
Published online:
DOI: 10.5802/jep.209
Classification: 35K05, 93C20, 49K20
Keywords: Heat equation, exact/approximate control, domain variations, insentizing/desensitizing properties, Brouwer fixed-point theorem
Mot clés : Équation de la chaleur, contrôle approché/exact, variations de domaines, propriétés de désensibilisation
Sylvain Ervedoza 1; Pierre Lissy 2; Yannick Privat 3

1 Institut de Mathématiques de Bordeaux, UMR 5251, Université de Bordeaux, CNRS, Bordeaux INP F-33400 Talence, France
2 Ceremade, Université Paris-Dauphine & CNRS UMR 7534, Université PSL 75016 Paris, France
3 Université de Strasbourg, CNRS UMR 7501, INRIA, Institut de Recherche Mathématique Avancée (IRMA) 7 rue René Descartes, 67084 Strasbourg, France & Institut Universitaire de France (IUF)
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{JEP_2022__9__1397_0,
     author = {Sylvain Ervedoza and Pierre Lissy and Yannick Privat},
     title = {Desensitizing control for the heat equation with respect to domain variations},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {1397--1429},
     publisher = {\'Ecole polytechnique},
     volume = {9},
     year = {2022},
     doi = {10.5802/jep.209},
     language = {en},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.209/}
}
TY  - JOUR
AU  - Sylvain Ervedoza
AU  - Pierre Lissy
AU  - Yannick Privat
TI  - Desensitizing control for the heat equation with respect to domain variations
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2022
SP  - 1397
EP  - 1429
VL  - 9
PB  - École polytechnique
UR  - https://jep.centre-mersenne.org/articles/10.5802/jep.209/
DO  - 10.5802/jep.209
LA  - en
ID  - JEP_2022__9__1397_0
ER  - 
%0 Journal Article
%A Sylvain Ervedoza
%A Pierre Lissy
%A Yannick Privat
%T Desensitizing control for the heat equation with respect to domain variations
%J Journal de l’École polytechnique — Mathématiques
%D 2022
%P 1397-1429
%V 9
%I École polytechnique
%U https://jep.centre-mersenne.org/articles/10.5802/jep.209/
%R 10.5802/jep.209
%G en
%F JEP_2022__9__1397_0
Sylvain Ervedoza; Pierre Lissy; Yannick Privat. Desensitizing control for the heat equation with respect to domain variations. Journal de l’École polytechnique — Mathématiques, Volume 9 (2022), pp. 1397-1429. doi : 10.5802/jep.209. https://jep.centre-mersenne.org/articles/10.5802/jep.209/

[1] F. Alabau-Boussouira - “Insensitizing exact controls for the scalar wave equation and exact controllability of 2-coupled cascade systems of PDE’s by a single control”, Math. Control Signals Systems 26 (2014) no. 1, p. 1-46 | DOI | MR | Zbl

[2] F. Ammar Khodja, A. Benabdallah, M. González-Burgos & L. de Teresa - “New phenomena for the null controllability of parabolic systems: minimal time and geometrical dependence”, J. Math. Anal. Appl. 444 (2016) no. 2, p. 1071-1113 | DOI | MR | Zbl

[3] K. Beauchard & F. Marbach - “Quadratic obstructions to small-time local controllability for scalar-input systems”, J. Differential Equations 264 (2018) no. 5, p. 3704-3774 | DOI | MR | Zbl

[4] O. Bodart, M. González-Burgos & R. Pérez-García - “Insensitizing controls for a heat equation with a nonlinear term involving the state and the gradient”, Nonlinear Anal. 57 (2004) no. 5-6, p. 687-711 | DOI | MR | Zbl

[5] O. Bodart & C. Fabre - “Controls insensitizing the norm of the solution of a semilinear heat equation”, J. Math. Anal. Appl. 195 (1995) no. 3, p. 658-683 | DOI | MR | Zbl

[6] F. Boyer, V. Hernández-Santamaría & L. de Teresa - “Insensitizing controls for a semilinear parabolic equation: a numerical approach”, Math. Control Relat. Fields 9 (2019) no. 1, p. 117-158 | DOI | MR | Zbl

[7] H. Brezis - Functional analysis, Sobolev spaces and partial differential equations, Universitext, Springer, New York, 2011 | DOI

[8] N. Carreño - “Insensitizing controls for the Boussinesq system with no control on the temperature equation”, Adv. Differential Equations 22 (2017) no. 3-4, p. 235-258 | MR | Zbl

[9] N. Carreño, S. Guerrero & M. Gueye - “Insensitizing controls with two vanishing components for the three-dimensional Boussinesq system”, ESAIM Control Optim. Calc. Var. 21 (2015) no. 1, p. 73-100 | DOI | MR | Zbl

[10] N. Carreño & M. Gueye - “Insensitizing controls with one vanishing component for the Navier-Stokes system”, J. Math. Pures Appl. (9) 101 (2014) no. 1, p. 27-53 | DOI | MR | Zbl

[11] S. Chowdhury & S. Ervedoza - “Open loop stabilization of incompressible Navier-Stokes equations in a 2d channel using power series expansion”, J. Math. Pures Appl. (9) 130 (2019), p. 301-346 | DOI | MR | Zbl

[12] J.-M. Coron - Control and nonlinearity, Math. Surveys and Monographs, vol. 136, American Mathematical Society, Providence, RI, 2007 | DOI

[13] M. C. Delfour & J.-P. Zolésio - Shapes and geometries, Advances in Design and Control, vol. 22, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2011 | DOI

[14] S. Ervedoza - “Control issues and linear projection constraints on the control and on the controlled trajectory”, North-West. Eur. J. Math. 6 (2020), p. 165-197 | MR | Zbl

[15] L. C. Evans - Partial differential equations, Graduate Studies in Math., vol. 19, American Mathematical Society, Providence, RI, 2010 | DOI

[16] E. Fernández-Cara & E. Zuazua - “The cost of approximate controllability for heat equations: the linear case”, Adv. Differential Equations 5 (2000) no. 4-6, p. 465-514 | MR | Zbl

[17] A. V. Fursikov & O. Y. Imanuvilov - Controllability of evolution equations, Lect. Notes Series, vol. 34, Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul, 1996

[18] S. Guerrero - “Controllability of systems of Stokes equations with one control force: existence of insensitizing controls”, Ann. Inst. H. Poincaré Anal. Non Linéaire 24 (2007) no. 6, p. 1029-1054 | DOI | Numdam | MR | Zbl

[19] M. Gueye - “Insensitizing controls for the Navier-Stokes equations”, Ann. Inst. H. Poincaré Anal. Non Linéaire 30 (2013) no. 5, p. 825-844 | DOI | Numdam | MR | Zbl

[20] A. Henrot & M. Pierre - Shape variation and optimization, EMS Tracts in Math., vol. 28, European Mathematical Society, Zürich, 2018 | DOI

[21] L. Hörmander - The analysis of linear partial differential operators. I, Classics in Math., Springer-Verlag, Berlin, 2003 | DOI

[22] O. Kavian & L. de Teresa - “Unique continuation principle for systems of parabolic equations”, ESAIM Control Optim. Calc. Var. 16 (2010) no. 2, p. 247-274 | DOI | Numdam | MR | Zbl

[23] J.-L. Lions - “Quelques notions dans l’analyse et le contrôle de systèmes à données incomplètes”, in Proc. of the XIth Congress on Differential Equations and Appl./First Congress on Applied Math. (Málaga, 1989), Univ. Málaga, Málaga, 1990, p. 43-54

[24] J.-L. Lions - “Remarks on approximate controllability”, J. Analyse Math. 59 (1992), p. 103-116 | DOI | MR

[25] J.-L. Lions - Sentinelles pour les systèmes distribués à données incomplètes, Recherches en Math. Appl., vol. 21, Masson, Paris, 1992

[26] J.-L. Lions & E. Magenes - Problèmes aux limites non homogènes et applications. Vol. 1, Travaux et Recherches Math., vol. 17, Dunod, Paris, 1968

[27] J.-L. Lions & E. Magenes - Problèmes aux limites non homogènes et applications. Vol. 2, Travaux et Recherches Math., vol. 18, Dunod, Paris, 1968

[28] P. Lissy, Y. Privat & Y. Simporé - “Insensitizing control for linear and semi-linear heat equations with partially unknown domain”, ESAIM Control Optim. Calc. Var. 25 (2019), article ID 50, 21 pages | DOI | MR | Zbl

[29] S. Micu, J. H. Ortega & L. de Teresa - “An example of ε-insensitizing controls for the heat equation with no intersecting observation and control regions”, Appl. Math. Lett. 17 (2004) no. 8, p. 927-932 | DOI | MR | Zbl

[30] L. Tebou - “Locally distributed desensitizing controls for the wave equation”, Comptes Rendus Mathématique 346 (2008) no. 7-8, p. 407-412 | DOI | MR | Zbl

[31] L. Tebou - “Some results on the controllability of coupled semilinear wave equations: the desensitizing control case”, SIAM J. Control Optim. 49 (2011) no. 3, p. 1221-1238 | DOI | MR | Zbl

[32] L. de Teresa - “Insensitizing controls for a semilinear heat equation”, Comm. Partial Differential Equations 25 (2000) no. 1-2, p. 39-72 | DOI | MR | Zbl

[33] L. de Teresa & E. Zuazua - “Identification of the class of initial data for the insensitizing control of the heat equation”, Commun. Pure Appl. Anal. 8 (2009) no. 1, p. 457-471 | DOI | MR | Zbl

[34] M. Tucsnak & G. Weiss - Observation and control for operator semigroups, Birkhäuser Advanced Texts, Birkhäuser Verlag, Basel, 2009 | DOI

[35] E. Zuazua - “Finite-dimensional null controllability for the semilinear heat equation”, J. Math. Pures Appl. (9) 76 (1997) no. 3, p. 237-264 | DOI | MR | Zbl

Cited by Sources: